Alert archive / Indiana / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 14, 2024, 6:17 PM CDT for Warrick County, Indiana; Henderson County, Kentucky. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2024, 6:17 PM CDT (23:17 UTC)
- Expired
- May 14, 2024, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Warrick County, IN, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:20 PM CDT | FLOOD | 2 Nw Newburgh, IN | Roadway flooding occurred near Grimm Road and Willow Pond Road. |
| May 14, 6:20 PM CDT | FLOOD | 3 Ssw Chandler, IN | Flooding occurred on Coal Mine Road near Telephone Road. |
| May 14, 6:20 PM CDT | FLASH FLOOD | 2 Nw Newburgh, IN | Roadway flooding occurred near Grimm Road and Willow Pond Road. |
| May 14, 6:20 PM CDT | FLASH FLOOD | 3 Ssw Chandler, IN | Roadway flooding occurred on Coal Mine Road near Telephone Road. |
| May 14, 7:39 PM CDT | FLASH FLOOD | 2 N Newburgh, IN | Water rising into neighborhoods, businesses and farmland along SR 66. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867
WGUS53 KPAH 142317
FFWPAH
INC173-KYC101-150215-
/O.NEW.KPAH.FF.W.0013.240514T2317Z-240515T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
617 PM CDT Tue May 14 2024
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Southwestern Warrick County in southwestern Indiana...
Northeastern Henderson County in northwestern Kentucky...
* Until 915 PM CDT.
* At 617 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Spotter reports between 2 and 6
inches of rain have fallen today, depending upon the location.
Additional heavy rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Boonville, Newburgh, and Chandler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3803 8746 3805 8746 3808 8723 3795 8724
3793 8727 3788 8727 3790 8730 3785 8731
3785 8744 3803 8745
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
072 follow-up statements
974
WGUS73 KPAH 150012
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
712 PM CDT Tue May 14 2024
INC173-KYC101-150215-
/O.CON.KPAH.FF.W.0013.000000T0000Z-240515T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warrick IN-Henderson KY-
712 PM CDT Tue May 14 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR SOUTHWESTERN WARRICK AND NORTHEASTERN HENDERSON
COUNTIES...
At 712 PM CDT, Scattered storms continue to produce locally heavy
rainfall. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Boonville, Newburgh, and Chandler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3803 8746 3805 8746 3808 8723 3795 8724
3793 8727 3788 8727 3790 8730 3785 8731
3785 8744 3803 8745
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
07669
WGUS73 KPAH 150210
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
910 PM CDT Tue May 14 2024
INC173-KYC101-150220-
/O.EXP.KPAH.FF.W.0013.000000T0000Z-240515T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warrick IN-Henderson KY-
910 PM CDT Tue May 14 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT THIS EVENING FOR
SOUTHWESTERN WARRICK AND NORTHEASTERN HENDERSON COUNTIES...
The threat of additional flooding from prolonged heavy rain has
ended. Please continue to heed remaining road closures.
&&
LAT...LON 3803 8746 3805 8746 3808 8723 3795 8724
3793 8727 3788 8727 3790 8730 3785 8731
3785 8744 3803 8745
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 14, 5:59 PM CDT, 18 minutes earlier. Its key messages:
- Showers and thunderstorms continue today; can't rule out a severe storm this afternoon.
- Some lingering showers continue tonight into Wednesday, and then another system spreads additional showers and storms into the region Thursday through Friday.
- Uncertainty exists regarding precip chances this weekend, but it is trending drier.
- Temperatures will start off near to slightly below normal the next couple of days, then warm above normal this weekend as highs reach the mid 80s.
Area forecast discussion, May 14, 5:59 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Paducah KY 559 PM CDT Tue May 14 2024 .KEY MESSAGES... - Showers and thunderstorms continue today; can't rule out a severe storm this afternoon. - Some lingering showers continue tonight into Wednesday, and then another system spreads additional showers and storms into the region Thursday through Friday. - Uncertainty exists regarding precip chances this weekend, but it is trending drier. - Temperatures will start off near to slightly below normal the next couple of days, then warm above normal this weekend as highs reach the mid 80s. && .UPDATE... Issued at 555 PM CDT TueMay 14 2024 Updated Aviation discussion for 00Z TAF Issuance. && .DISCUSSION... Issued at 115 PM CDT Tue May 14 2024 Thunderstorms are growing a little stronger and better organized over Livingston County and vicinity. A few breaks in the overcast have allowed for better surface heating and about 800-1000 J/kg of MLCAPE is forming up across the area. Similar instability is forming ahead of a broken line of showers across SEMO. With modest deep layer shear but just a little directional low level shear invof the surface low will have to monitor for a stray severe storm or two this afternoon. Antecedent soil conditions will also make at least a few areas primed for flash flooding if they happen to get storms once again this afternoon. Mainly a corridor from about Evansville to Cairo, IL that saw repeated activity through the midday hours Tuesday. Wednesday looks a little drier although some wraparound showers and clouds appear possible in the eastern half of the CWA. Friday a quick moving shortwave moves overhead. GFS/NAM have us in a little more large scale ascent zone of the upper jet Friday where the ECMWF is a little flatter with the wave. Rain and thunderstorms look quite likely. The shear environment will be more favorable than today, and instability may be slightly larger. That will be the main ticket to any severe potential Friday is if we end up with slightly more than currently advertised MLCAPE a more organized severe threat may result. Heavy rainfall will be a watch item as well with the increasingly wet soil conditions and fairly deep column moisture. A front moves through behind this system and looks to mostly dry us out for the weekend. By Saturday highs look to climb back into the middle 80s. 12z deterministic and ensemble members are still in very poor agreement on the details, but the broader moisture return, trough positioning and climatology would suggest it be monitored for severe weather and heavy rain potential as well. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 553 PM CDT Tue May 14 2024 Scattered showers/storms remain possible in the vicinity of low pressure drifting across the terminals. Restricted cigs/vsbys can be expected with any storm. Activity should diminish with nightfall, or at least wane. The recent heavy rainfall may allow for some patchy fog or low cloud to develop overnight where skies clear or at least bases scatter. Winds will pick up toward daybreak, transitioning to an IFR cloud base before daytime heating increases that to MVFR. Scattered showers/storms are again possible tmrw, but mainly for eastern terminals (KEVV/KOWB). && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 14, 5:13 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 513 PM CDT Tue May 14 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 513 PM CDT Tue May 14 2024 /613 PM EDT Tue May 14 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight The strongest storms early this evening will be capable of becoming marginally severe, with up to 1 inch hail and gusty winds. Nearby low pressure is also inducing reports of cold-air funnel clouds; usually these do not make it all the way to the ground, but be aware as you may see one. Flooding from repeat or locally heavy rainfall is also possible. Be sure to heed any Flood Advisories, Warnings, and Road Closures. River flooding continues, see the river flood products for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances are in the forecast on Thursday and Friday. A few strong to severe storms are possible Thursday afternoon and evening. Another storm system may approach early next week. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to relay any significant storm related reports to the NWS.
In the hours before
Special weather statement, May 14, 5:02 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
502 PM CDT Tue May 14 2024
ILZ089-142245-
Johnson IL-
502 PM CDT Tue May 14 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JOHNSON COUNTY THROUGH
545 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goreville, or near Vienna, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vienna and Buncombe.
This includes Interstate 24 in Illinois between Mile Markers 7 and
19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3744 8904 3754 8898 3754 8872 3738 8882
TIME...MOT...LOC 2201Z 279DEG 12KT 3749 8894
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, May 14, 5:15 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
515 PM CDT Tue May 14 2024
ILZ090-KYZ007-010-142245-
Pope IL-Crittenden KY-Livingston KY-
515 PM CDT Tue May 14 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL POPE...SOUTHWESTERN
CRITTENDEN AND CENTRAL LIVINGSTON COUNTIES THROUGH 545 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm over
Burna, or 15 miles north of Calvert City, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Salem and Burna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3720 8849 3735 8837 3732 8818 3712 8834
TIME...MOT...LOC 2215Z 297DEG 13KT 3726 8838
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, May 14, 5:22 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Paducah KY
522 PM CDT Tue May 14 2024
INZ087-142245-
Warrick IN-
522 PM CDT Tue May 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WARRICK COUNTY
THROUGH 545 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Newburgh, moving northeast at 20 mph. This storm may have a cold air
funnel cloud associated with it, due to nearby low pressure. Cold
air funnels are possible today, but they do not usually touch all
the way to the ground.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Newburgh and Chandler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3794 8739 3800 8745 3809 8731 3795 8730
TIME...MOT...LOC 2220Z 225DEG 11KT 3797 8737
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special weather statement, May 14, 5:52 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Paducah KY
552 PM CDT Tue May 14 2024
INZ087-088-KYZ018-019-142330-
Warrick IN-Spencer IN-Henderson KY-Daviess KY-
552 PM CDT Tue May 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WARRICK...SOUTHWESTERN
SPENCER...NORTHWESTERN DAVIESS AND NORTHEASTERN HENDERSON COUNTIES
THROUGH 630 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stanley, or 8 miles south of Newburgh, moving east at 15 mph. This
storm may have a cold air funnel cloud associated with it, due to
nearby low pressure. Cold air funnels are possible today, but they
do not usually touch all the way to the ground.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eureka and Stanley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3781 8741 3792 8742 3794 8717 3780 8717
TIME...MOT...LOC 2251Z 271DEG 13KT 3786 8735
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DWSpecial weather statement, May 14, 6:03 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
603 PM CDT Tue May 14 2024
INZ087-088-142345-
Warrick IN-Spencer IN-
603 PM CDT Tue May 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL WARRICK AND WEST
CENTRAL SPENCER COUNTIES THROUGH 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newburgh, moving northeast at 15 mph. This storm may have a cold air
funnel cloud associated with it, due to nearby low pressure. Cold
air funnels are possible today, but they do not usually touch all
the way to the ground.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Newburgh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3792 8736 3794 8738 3795 8737 3808 8718
3794 8717
TIME...MOT...LOC 2302Z 224DEG 11KT 3793 8731
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DWSpecial weather statement, May 14, 6:12 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
612 PM CDT Tue May 14 2024
ILZ090-KYZ007-010-011-150000-
Pope IL-Crittenden KY-Lyon KY-Livingston KY-
612 PM CDT Tue May 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN POPE...SOUTHWESTERN
CRITTENDEN...CENTRAL LIVINGSTON AND NORTHWESTERN LYON COUNTIES
THROUGH 700 PM CDT...
At 611 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burna, or 11 miles north of Calvert City, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Salem, Burna, Smithland, Dycusburg, and Hamletsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3709 8845 3731 8847 3731 8812 3708 8811
TIME...MOT...LOC 2311Z 270DEG 20KT 3718 8841
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:17 PM CDT | Areal Flood Advisory | PAH | Vanderburgh | 5 hr |
| May 14, 4:49 PM CDT | Areal Flood Advisory | PAH | Warrick | 2 hr |
| May 14, 5:22 PM CDT | Special Weather Statement | PAH | Warrick | 23 min |
| May 14, 6:03 PM CDT | Special Weather Statement | PAH | Warrick | 42 min |
| May 14, 7:33 AM CDT | Areal Flood Advisory | PAH | Ballard | 3 hr |
| May 14, 2:12 PM CDT | Special Weather Statement | PAH | Caldwell, Crittenden, Lyon | 48 min |
| May 14, 3:10 PM CDT | Special Weather Statement | PAH | Lyon | 35 min |
| May 14, 3:20 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 25 min |
| May 14, 3:21 PM CDT | Special Weather Statement | PAH | Christian | 39 min |
| May 14, 3:30 PM CDT | Areal Flood Advisory | PAH | Calloway, Trigg | 2 hr |
| May 14, 3:42 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 33 min |
| May 14, 3:49 PM CDT | Areal Flood Advisory | PAH | Christian | 41 min |
| May 14, 4:05 PM CDT | Special Weather Statement | PAH | Christian | 40 min |
| May 14, 4:09 PM CDT | Areal Flood Advisory | PAH | Henderson | 5 hr |
| May 14, 4:22 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 38 min |
| May 14, 4:28 PM CDT | Areal Flood Advisory | PAH | Christian, Todd | 2 hr |
| May 14, 4:39 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 20 min |
| May 14, 4:46 PM CDT | Special Weather Statement | PAH | Todd | 44 min |
| May 14, 4:54 PM CDT | Special Weather Statement | PAH | Todd | 51 min |
| May 14, 5:15 PM CDT | Special Weather Statement | PAH | Livingston | 30 min |
| May 14, 5:33 PM CDT | Areal Flood Advisory | PAH | Calloway | 117 min |
| May 14, 5:52 PM CDT | Special Weather Statement | PAH | Daviess | 38 min |
| May 14, 6:08 PM CDT | Areal Flood Advisory | PAH | Livingston | 91 min |
| May 14, 6:12 PM CDT | Special Weather Statement | PAH | Livingston | 48 min |
| May 14, 6:23 PM CDT | Special Weather Statement | PAH | Henderson | 52 min |
| May 14, 6:33 PM CDT | Special Weather Statement | PAH | Crittenden | 42 min |
| May 14, 6:42 PM CDT | Areal Flood Advisory | PAH | Crittenden, Lyon | 72 min |
Nearby
Flash Flood Warnings in Indiana, 2024Flash Flood Warnings in Kentucky, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.